Results 1 to 6 of 6
Like Tree4Likes
  • 1 Post By eazzye
  • 1 Post By eazzye
  • 1 Post By RightTurn33
  • 1 Post By Lvg nghtmare
Watching my husband taper off Percocets. I’m clueless and need help.
  1. #1
    SadlyTracy is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Unhappy Watching my husband taper off Percocets. I’m clueless and need help.

    My husband is tapering off Percocets and he’s sick. His meds are now half of what he is use to taking and it’s so hard to watch. I knew he conquered a cocaine addiction long ago before we were together but I never thought we’d be dealing with this. He started taking them for pain and almost a year later I kept noticing behavioral issues. He was moody and seemed to get sick a lot, sometimes high strung, irritable, wouldn’t sleep, etc. Going through his phone one day I saw he was meeting someone early mornings. I confronted him and he admitted what was going on. I lay here after midnight sick with worry. Ive never done more than smoke some pot in my day so this is Greek to me. His stomach is in knots, he can’t sleep, is weak, irritable, crying, and twitchy. I’ve done some research and got him some Imodium, Gatorade, multivitamins, vitamin c, magnesium, and finally gave him one of my low dose Xanax just to try to get him some sleep. He’s asleep right now but dang. How long does this last? What else can I do for him? Part of me wanted to give him another pill just to ease his wds but I know I can’t. I keep them locked in a safe. He cannot get to them. I suppose he could buy more but he seems to want this. He even suggested he FaceTime me when it was time for his dosage. That way I see what he has, watch him chew it. Ugh I hate watching it. Makes me soooooo angry and partly disgusted. Anyways any advise on what I can do to help him through this and how long it’ll last would be greatly appreciated. We shouldn’t be going through this. We’ve been trying to start a family for the past few years.

  2. #2
    eazzye is offline Member
    Join Date
    Dec 2017
    Posts
    72

    Default

    awe doll, i know this is difficult to see and go through but tapering off of opioids (not suboxone) USUALLY only lasts a week. it did for me when i got off oxycontin. everyone is different. if he was prescribed the medication, you can bring him to the doctor and get a prescription of clonodine which will help with the chills and night sweats, and probably something for the nausea as well. i promise that every day he doesn’t take a percocet, every day it will get better, albeit slowly. tomorrow is day 7 for me with no suboxone and i’m FINALLY starting to feel somewhat normal. support him. he can do this.

    -e
    Jollysgurl likes this.

  3. #3
    SadlyTracy is offline New Member
    Join Date
    Dec 2017
    Posts
    2

    Default

    Thank you for responding. No his doctor didn’t prescribe it. He’s been getting it off the streets. Which has been killing our pockets. I’ve tried to get him to go to the doctor but he doesn’t want them to know. That alone worries me. Maybe it’s because he knows he needs surgery and he will want them again for pain because otc meds don’t work well with his tolerance level. I don’t know what to think about that. I’m relieved to know this might only last a week. I’m sure it feels like forever for him. It’s so hard to watch him suffer. Good job on day 7! From reading these threads these pills are the devil!!! My uncle committed suicide from his addiction, I’ve seen friends do the same and quite frankly this stuff scares the heck out of me. I already take Xanax for anxiety so I’m trying to keep myself at bay while I take care of him. He won’t go to the doc tho. Any other suggestions? Thank you again for responding.

  4. #4
    eazzye is offline Member
    Join Date
    Dec 2017
    Posts
    72

    Default

    i take klonopin for anxiety so i know your struggle. benzo’s aren’t much better honestly and the withdrawals from them are 10x worse. his physical withdrawals should only last a week, week and a half max.. make SURE you get him some detox tea/capsules - whatever his stomach can tolerate, that will make the withdrawals go by so much faster (it did for me) also keep him active, he needs to sweat out every drop of that poison. otherwise the most you can do is keep his mind off it. when he feels up to it, give him some saltine crackers and gatorade so he can stay hydrated and have SOMETHING in his stomach. i’ve found that forcing myself to eat is the only way i can make it through the day. benadryl will help him sleep, you don’t want to get him addicted to your medicine. music has helped me a lot also, put on something by his favorite artist/artists. making sure he’s hydrated, getting the proper amount of vitamins, and as much rest as possible (i know this one will be difficult, it is still for me)

    you can always go to urgent care and say he has the stomach flu if this becomes an emergency situation so that they can stabilize him. encourage him and tell him he can do this. i wouldn’t be 7 days sober without these wonderful people on this forum. you can do this. mind>matter.

    -e
    Jollysgurl likes this.

  5. #5
    RightTurn33 is offline Member
    Join Date
    Dec 2017
    Posts
    51

    Default

    I took the jump completely off percs a couple days ago. I understand your husbands withdrawal symptoms. My advice is to gently talk to him about what he wants out of marriage -- a stable/great relationship with you, kids and a financial future. This is what he wants, This is what you want. Help him keep his mind on theses positive goals. All the best!
    Jollysgurl likes this.

  6. #6
    Lvg nghtmare is offline Platinum Member
    Join Date
    Nov 2016
    Location
    USA
    Posts
    3,476

    Default

    Hello Tracy welcome to the forum I'm sorry your having to go through all this. Everything you are watching your husband go through is the cycle of Addiction. It's an awful Diease. I'm glad he has you a supportive spouse some of us don't get the chance to have that. Tracy you might both benefit in getting face to face support. Na,Aa, Counseling thearpy Nar-anon. Other addicts and family members going through all you are. We are all here to support you. Be well..
    Jollysgurl likes this.

Similar Threads

  1. I am clueless how to help my son
    By susie22728 in forum Featured Conditions
    Replies: 2
    Last Post: 05-01-2010, 05:56 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22